MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-120LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer, that the ias12-120lpi, airseal 12/120mm lpi port was being used during a robotic prostatectomy procedure on (b)(6) 2023 date when it was reported ¿during a robotic prostatectomy, surgeons and staff were also harvesting multiple lymph nodes, placing them into robo-8 anchor specimen bag.Specimen bag became stuck inside the 12mm airseal access port.The scrub assistant used a fair amount of force to try and removed the specimen and bag.The 12 mm airseal port cracked, a small blue plastic piece and inner clear cannula became dislodged from the airseal port.Blue plastic piece was retrieved, an x-ray was done to confirm there were no other pieces inside.¿ the procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one ias12-120lpi in opened original package.Lot number was not verified.Performed a visual inspection, the complaint was confirmed.The trocar was dissembled.While a root cause could not be specifically identified, based on the photos, a likely cause for the failure was the application of excessive force during use as robots are not supposed to be used with the trocar.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4), regarding (b)(4), for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs- do not use excessive downward force.Once partial entry has been accomplished, very little force is required to complete entry.Excessive force may cause injury to underlying anatomic structures.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the ias12-120lpi, airseal 12/120mm lpi port was being used during a robotic prostatectomy procedure on (b)(6) 2023 date when it was reported ¿during a robotic prostatectomy, surgeons and staff were also harvesting multiple lymph nodes, placing them into robo-8 anchor specimen bag.Specimen bag became stuck inside the 12mm airseal access port.The scrub assistant used a fair amount of force to try and removed the specimen and bag.The 12 mm airseal port cracked, a small blue plastic piece and inner clear cannula became dislodged from the airseal port.Blue plastic piece was retrieved, an x-ray was done to confirm there were no other pieces inside.¿.The procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the ias12-120lpi, airseal 12/120mm lpi port was being used during a robotic prostatectomy procedure on (b)(6) 2023.Date when it was reported ¿during a robotic prostatectomy, surgeons and staff were also harvesting multiple lymph nodes, placing them into robo-8 anchor specimen bag.Specimen bag became stuck inside the 12mm airseal access port.The scrub assistant used a fair amount of force to try and removed the specimen and bag.The 12 mm airseal port cracked, a small blue plastic piece and inner clear cannula became dislodged from the airseal port.Blue plastic piece was retrieved, an x-ray was done to confirm there were no other pieces inside.¿ the procedure was completed without the use of an alternate device.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of the trocar breaking off is confirmed.The device has not been returned to date, but photographic evidence has been provided.While a root cause could not be specifically identified, based on the photos, a likely cause for the failure was the application of excessive force during use as robots are not supposed to be used with the trocar.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 128 complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs- do not use excessive downward force.Once partial entry has been accomplished, very little force is required to complete entry.Excessive force may cause injury to underlying anatomic structures.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 12/120MM LPI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17832455
Report Number3007305485-2023-00209
Device Sequence Number3278681
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)251212(10)202212135
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Catalogue NumberIAS12-120LPI
Device Lot Number202212135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/14/2023
11/17/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/15/2023
12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic